MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10604
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that stent damage occurred.The target lesion was located in the coronary artery.A 2.50 x 24 synergy drug-eluting stent was advanced for treatment.However, during procedure, it failed to cross the lesion and it was noticed that the stent itself was damaged.The device was completely removed and the procedure was completed with a different device.There were no patient complications nor injuries reported and the patient was fine.
 
Event or Problem Description
It was reported that stent damage occurred.The target lesion was located in the coronary artery.A 2.50 x 24 synergy drug-eluting stent was advanced for treatment.However, during procedure, it failed to cross the lesion and it was noticed that the stent itself was damaged.The device was completely removed and the procedure was completed with a different device.There were no patient complications nor injuries reported and the patient was fine.It was further reported that the target lesion is located in the non-tortuous and heavily calcified proximal right coronary artery.
 
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr: synergy ii us mr 2.50 x 24 mm stent delivery system was returned for analysis.An examination of the crimped stent found that the stent was damaged on its entire length with struts lifted from their crimped position and pulled distally.The three most proximal stent strut rows were noted to be undamaged.A review of the manufacturing stent profile data was performed and the stent at the time of manufacture was within max crimped stent profile measurement.The balloon cones were reviewed, and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed signs of damage at the distal end of the tip.A visual and tactile examination of the hypotube shaft found multiple kinks along several locations of the hypotube shaft.A visual and tactile examination of the outer and mid-shaft section and a visual examination of the inner lumen found no issues.No other issues were identified during the product analysis.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9763789
Report Number2134265-2020-02209
Device Sequence Number16269562
Product Code NIQ
UDI-Device Identifier08714729840213
UDI-Public08714729840213
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2021
Device Model Number10604
Device Catalogue Number10604
Device Lot Number0023933114
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2020
Initial Date Received by Manufacturer 02/11/2020
Supplement Date Received by Manufacturer04/02/2020
Initial Report FDA Received Date02/27/2020
Supplement Report FDA Received Date04/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1